Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 26, 2009, 5:46 PM CDT for Sedgwick County, Kansas. It was in force for 44 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 5:46 PM CDT (22:46 UTC)
- Expired
- Apr 26, 2009, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 19 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:49 PM CDT | TORNADO | 4 Nw Viola, KS | |
| Apr 26, 5:55 PM CDT | TORNADO | 5 Sw Wichita Mid Contin, KS | A LARGE STOVE TIPE TORNADO TOUCHED DOWN AND RAN THE COURSE OF A LONG FLAT FIELD FOR AT LEAST FIVE MINUTES, PULLING UP AT TIMES HALF-WAY ONLY TO TOUCH BACK DOWN AGAIN. MOVING QUICKLY NORTHEAST. |
| Apr 26, 5:56 PM CDT | TORNADO | 5 Sw Mid Continent Airp, KS | OBSERVER BELIEVES THE STORM IS 300 FEET WIDE |
| Apr 26, 5:58 PM CDT | TORNADO | 2 Sw Lake Afton, KS | KWCH CHASER REPORTS HOME DAMAGE DUE TO TORNADO. |
| Apr 26, 5:58 PM CDT | TORNADO | 5 Sw Mid Continent Airp, KS | 161ST AND MACARTHUR TORNADO HAS GONE BACK INTO THE CLOUDS |
| Apr 26, 5:58 PM CDT | TORNADO | Lake Afton, KS | *** 2 INJ *** 2 PEOPLE WERE IN A CAMPER THAT WAS BLOWN OVER. BOTH HAD MINOR INJURIES AND WERE TREATED AT THE SCENE AND RELEASED. |
| Apr 26, 6:16 PM CDT | TSTM WND GST 55 | Goddard, KS | |
| Apr 26, 6:16 PM CDT | NON-TSTM WND GST 55 | Goddard, KS | |
| Apr 26, 6:19 PM CDT | TSTM WND GST 60 | 10 Nw Mid Continent Air, KS | 21ST NORTH AND 167TH WEST |
| Apr 26, 6:19 PM CDT | NON-TSTM WND GST 60 | 10 Nw Mid Continent Air, KS | 21ST NORTH AND 167TH WEST |
| Apr 26, 6:22 PM CDT | TSTM WND GST 55 | 2 N West Wichita, KS | ESTIMATED 40 TO 55 MPH WIND GUSTS MOVING THROUGH NORTHWEST WICHITA. |
| Apr 26, 6:26 PM CDT | TSTM WND GST 73 | 3 N West Wichita, KS | KAKE STORM CHASER REPORTED MEASURED 73 MPH WINDS IN NORTHWEST WICHITA. AT 21ST AND TRAILS END ROAD. |
| Apr 26, 6:30 PM CDT | TSTM WND GST 60 | 3 Sw Park City, KS | |
| Apr 26, 6:32 PM CDT | TSTM WND GST 70 | Valley Center, KS | ESTIMATED 60 TO 70 MILES AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 18.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 262246
TORICT
KSC173-262330-
/O.NEW.KICT.TO.W.0019.090426T2246Z-090426T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 630 PM CDT.
* AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR VIOLA...OR 22 MILES SOUTHWEST OF
DOWNTOWN WICHITA...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...CHENEY...COLWICH...GARDEN PLAIN...GODDARD...
MAIZE...MOUNT HOPE...PARK CITY...VALLEY CENTER...VIOLA...WICHITA
MID CONTINENT AIRPORT...LAKE AFTON...WEST WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3749 9780 3762 9780 3773 9775 3773 9769
3787 9770 3791 9768 3791 9740 3783 9725
3747 9757
TIME...MOT...LOC 2246Z 206DEG 33KT 3757 9767
$$
LAWSON4 follow-up statements
000
WWUS53 KICT 262250
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT SUN APR 26 2009
KSC173-262330-
/O.CON.KICT.TO.W.0019.000000T0000Z-090426T2330Z/
SEDGWICK KS-
550 PM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SEDGWICK COUNTY UNTIL 630
PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LAKE AFTON...
OR 20 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30
MPH.
THE DANGEROUS STORM WILL BE...
NEAR GODDARD BY 605 PM CDT.
5 MILES SOUTHEAST OF ANDALE BY 620 PM CDT.
NEAR COLWICH BY 625 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT LAKE AFTON...GARDEN PLAIN AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3749 9780 3762 9780 3773 9775 3773 9769
3787 9770 3791 9768 3791 9740 3783 9725
3747 9757
TIME...MOT...LOC 2250Z 203DEG 25KT 3756 9766
$$
KRC000
WWUS53 KICT 262254
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT SUN APR 26 2009
KSC173-262330-
/O.CON.KICT.TO.W.0019.000000T0000Z-090426T2330Z/
SEDGWICK KS-
554 PM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SEDGWICK COUNTY UNTIL 630
PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LAKE AFTON...
OR 16 MILES WEST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 35 MPH.
THE DANGEROUS STORM WILL BE...
NEAR GODDARD BY 600 PM CDT.
5 MILES NORTHWEST OF WEST WICHITA BY 610 PM CDT.
NEAR COLWICH BY 615 PM CDT.
NEAR MAIZE BY 620 PM CDT.
5 MILES NORTHWEST OF VALLEY CENTER BY 630 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT LAKE AFTON...GARDEN PLAIN AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3749 9780 3762 9780 3773 9775 3773 9769
3787 9770 3791 9768 3791 9740 3783 9725
3747 9757
TIME...MOT...LOC 2254Z 208DEG 28KT 3761 9762
$$
KRC000
WWUS53 KICT 262257
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT SUN APR 26 2009
KSC173-262330-
/O.CON.KICT.TO.W.0019.000000T0000Z-090426T2330Z/
SEDGWICK KS-
557 PM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SEDGWICK COUNTY UNTIL 630
PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LAKE AFTON...
OR 15 MILES WEST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.
THE DANGEROUS STORM WILL BE...
5 MILES NORTHWEST OF WEST WICHITA BY 610 PM CDT.
NEAR COLWICH BY 615 PM CDT.
NEAR MAIZE BY 620 PM CDT.
5 MILES WEST OF VALLEY CENTER BY 630 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT LAKE AFTON...GARDEN PLAIN AND
BENTLEY.
A ROPE TORNADO WAS REPORTED BY SPOTTERS OVER LAKE AFTON. ALSO...ONCE
THIS STORM PASSES, A LINE OF SEVERE THUNDERSTORMS WILL ALSO PASS
THROUGH. THIS WILL CAUSE MORE SEVERE STRAIGHT LINE WINDS RANGING
FROM 60 TO 80 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3749 9780 3762 9780 3773 9775 3773 9769
3787 9770 3791 9768 3791 9740 3783 9725
3747 9757
TIME...MOT...LOC 2256Z 208DEG 28KT 3763 9761
$$
COX000
WWUS53 KICT 262309
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN APR 26 2009
KSC173-262330-
/O.CON.KICT.TO.W.0019.000000T0000Z-090426T2330Z/
SEDGWICK KS-
609 PM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SEDGWICK COUNTY UNTIL 630
PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR GODDARD...OR 12 MILES WEST OF
DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.
THE DANGEROUS STORM WILL BE...
NEAR COLWICH BY 615 PM CDT.
NEAR MAIZE BY 620 PM CDT.
5 MILES WEST OF VALLEY CENTER BY 630 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT BENTLEY.
THERE IS A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE THROUGH THE
TORNADO WARNING AREA...CAUSING SIGNIFICANT WINDS UP TO 80 MPH. THE
LEADING EDGE OF THIS LINE WAS LOCATED NEAR CHENEY AND WAS MOVING
NORTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3749 9780 3762 9780 3773 9775 3773 9769
3787 9770 3791 9768 3791 9740 3783 9725
3747 9757
TIME...MOT...LOC 2307Z 208DEG 28KT 3770 9756
$$
KRCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:30 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 26, 3:30 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT SUN APR 26 2009 .SYNOPSIS... THIS AFTERNOON...A NEARLY STATIONARY FRONT WAS DRAPED IN A NE-SW MANNER FROM CNTRL NEBRASKA TO SE CO. A STRONG DRY LINE EXTENDED S/SW FROM THE FRONT BETWEEEN KDDC & KGCK ACROSS ERN SECTIONS OF THE TX PANHANDLE. THE BEHAVIOR OF THE FRONT WILL BE A MAJOR CONCERN FROM TONIGHT THROUGH MON EVENING AS IT WILL NO DOUBT BE THE PRIMARY FOCUS FOR NUMEROUS STRONG TO SEVERE TSRA CAPABLE OF ALSO PRODUCING +RA THROUGH MON MORNING. .DISCUSSION... TONIGHT-MON NIGHT: WITH STRONG() HIGH PRESSURE ANCHORED OVER FAR SE CONUS EACH SHORT-WAVE EJECTING FROM MAIN UPR-DECK TROF POSITIONED OVER PACIFIC NW WILL LIKELY BE FORCED NE ACROSS CNTRL/NRN PLAINS. IN RESPONSE...THE AFORE-MENTIONED STATIONARY FRONT WOULD TRANSITION INTO COLD FRONT & MOVE SLOWLY SE ACROSS KICT COUNTRY TONIGHT & MON MORNING. ENCOUNTERING RICHER & DEEPER MOISTURE AS IT MOVES SE THE COLD FRONT WILL CONTINUE TO TRIGGER NUMEROUS +TSRA ACROSS THE REGION...MANY OF WHICH WILL LIKELY BE SEVERE WITH +RA AN INCREASING THREAT AS TONIGHT PROGRESSES. A FLOOD WATCH WILL THEREFORE REMAIN IN EFFECT FOR MOST AREAS ALONG & E OF I-135 THROUGH 1 PM MON. A 2ND MID-UPR SHORTWAVE ROUNDING THE BASE OF THE MEAN WRN U.S. UPR TROF IS A BIT STRONGER THAN ITS PREDECSSOR & SHOULD PROVIDE A SUFFICIENT KICKER TO FORCE THE COLD FRONT ACROSS SE KS MON AFTERNOON. AS SUCH THE FLOOD WATCH EXPIRATION TIME OF 1 PM LOOKS QUITE GOOD. SCT POST-FRONTAL SHRA MAY LINGER OVER SE KS MON EVENING. TUE: A BRIEF INTERMISSION FROM CONVECTION STILL SLATED FOR ALL AREAS AS WEAK HIGH PRESSURE MOVES SE FROM THE NRN PLAINS. TUE NIGHT-THU NIGHT: MORE TSRA ARE SCHEDULED TO ARRIVE TUE NIGHT AS A SFC TROF DEVELOPS ALONG THE FRONT RANGE. THE PROBABILITIES SHOULD INCREASE WED & WED NIGHT AS A SFC LOW...STRENGTHENING OVER SW KS WED AFTERNOON...SCOOTS NE ACROSS KICT COUNTRY ALLOWING A POTENT COLD FRONT TO SURGE SE ACROSS KS WED NIGHT. AS SUCH THE POTENTIAL FOR STRONG...& POSSIBLY SEVERE...TSRA WILL LIKEWISE INCREASE DURING MID-WEEK. STAY TUNED. NEXT WEEKEND: SHOULD START UNSEASONABLY COOL AS A WEAK SEMI-INVERTED HIGH PRESSURE RIDGE SPREADS SE ACROSS KS FRI & FRI NIGHT. VERY GRADUAL WARMUP THEN ENSUES SAT AFTERNOON AS WEAK SFC TROFFING DEVELOPS ALONG FRONT RANGE. TSRA SHOULD DEVELOP OVER WRN PLAINS SAT EVENING AS MID-UPR SHORT-WAVE SCOOTS E OVER NM...THEN SPREAD E ACROSS MUCH OF KICT COUNTRY LATE SAT NIGHT. ANY CHANCES FOR TSRA WOULD SHIFT E OVER PRIMARILY SE KS ON SUN. .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH KCNU SOMETIME MONDAY. BILLINGS .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 63 39 68 / 80 50 10 0 HUTCHINSON 55 59 38 66 / 90 50 0 0 NEWTON 57 60 38 67 / 90 60 10 0 ELDORADO 60 63 40 68 / 90 60 20 0 WINFIELD-KWLD 63 68 42 70 / 80 60 20 0 RUSSELL 47 57 38 66 / 80 30 0 0 GREAT BEND 50 58 38 66 / 80 30 0 0 SALINA 50 57 38 66 / 90 40 0 0 MCPHERSON 53 58 38 66 / 90 50 0 0 COFFEYVILLE 65 71 45 72 / 80 60 30 0 CHANUTE 63 67 43 69 / 80 60 30 0 IOLA 62 66 42 68 / 90 70 30 0 PARSONS-KPPF 65 70 45 70 / 80 60 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ049>053-067>072- 082-083-091>096-098>100. FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ049-051>053-068>071- 083-092>095-098. &&
Hazardous weather outlook, Apr 26, 4:15 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 415 PM CDT SUN APR 26 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 415 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS TONIGHT. WHILE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING 70 MPH WINDS WILL BE THE MAIN THREATS...A FEW TORNADOES ARE ALSO LIKELY AND MAY BE RAIN WRAPPED...ESPECIALLY EARLY THIS EVENING. LATER TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING 60 TO 70 MPH WINDS AND VERY HEAVY RAINS THAT ARE LIKELY TO CAUSE FLOODING. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE...ESPECIALLY MONDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT AND LINGER THROUGH THE REMAINDER OF NEXT WEEK. THE BEST CHANCES FOR STRONG THUNDERSTORMS APPEARS TICKETED FOR THE AREA WEDESDAY AND WEDNESDAY NIGHT AS A POTENT COLD FRONT SURGES SOUTHEAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Apr 26, 5:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 2 SW BENTON 37.77N 97.13W
04/26/2009 BUTLER KS LAW ENFORCEMENT
1/2 OF THE ROOF OF A 150X80 METAL BUILDING RIPPED BACK.
DOWN THE ROAD FROM THIS LOCATION A ROOF WAS TAKEN OFF A
SMALL HORSE SHED.
&&
RECSpecial weather statement, Apr 26, 5:31 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 531 PM CDT SUN APR 26 2009 KSZ083-262300- SEDGWICK- 531 PM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR VIOLA...OR 23 MILES SOUTHEAST OF KINGMAN...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Apr 26, 5:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST ATTICA 37.24N 98.23W
04/26/2009 E60 MPH HARPER KS LAW ENFORCEMENT
OFFICER WAS ON HIGHWAY 160
&&
RECLocal storm report, Apr 26, 5:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD 3 E DOWNTOWN WICHITA 37.69N 97.29W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
STREET FLOODING ON RUTAN STREET IN EAST WICHITA.
&&
JMBLocal storm report, Apr 26, 5:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD STERLING 38.21N 98.21W
04/26/2009 RICE KS TRAINED SPOTTER
OVER 3 INCHES OF RAIN HAS FALLEN AND STREETS HAVE
SIGNIFICANT FLOODING.
&&
JMBLocal storm report, Apr 26, 5:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FUNNEL CLOUD 5 W VIOLA 37.48N 97.74W
04/26/2009 SEDGWICK KS AMATEUR RADIO
AT MILAN AND K42 FUNNEL CLOUD HALFWAY TO THE GROUND.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:14 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 46 min |
| Apr 25, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 56 min |
| Apr 25, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Apr 25, 8:33 PM CDT | Tornado Warning | ICT | Butler | 27 min |
| Apr 25, 8:43 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 25, 8:56 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 34 min |
| Apr 25, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 43 min |
| Apr 25, 9:52 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| Apr 25, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 14 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
| Apr 25, 11:46 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more | 3 hr |
| Apr 26, 1:42 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Apr 26, 5:52 AM CDT | Tornado Warning | ICT | Barton | 38 min |
| Apr 26, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 7:15 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 45 min |
| Apr 26, 7:36 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 39 min |
| Apr 26, 8:12 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 48 min |
| Apr 26, 8:21 AM CDT | Tornado Warning | ICT | Lincoln | 39 min |
| Apr 26, 11:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 32 min |
| Apr 26, 11:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln | 60 min |
| Apr 26, 12:20 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 25 min |
| Apr 26, 12:29 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 12:37 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 47 min |
| Apr 26, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 34 min |
| Apr 26, 2:19 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 6 hr |
| Apr 26, 3:29 PM CDT | Areal Flood Warning | ICT | Saline | 9 hr |
| Apr 26, 3:31 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 44 min |
| Apr 26, 3:39 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 36 min |
| Apr 26, 3:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 41 min |
| Apr 26, 4:01 PM CDT | Tornado Warning | ICT | Butler, Chase, Marion | 31 min |
| Apr 26, 4:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 8 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 47 min |
| Apr 26, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 51 min |
| Apr 26, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 38 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 36 min |
| Apr 26, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| Apr 26, 6:16 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 27 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 53 min |
| Apr 26, 6:26 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 1 more | 6 hr |
| Apr 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Apr 26, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 54 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 31 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.